Rash after Epidural

Patient

Q: I had a baby 3 days ago. I had an epidural in for 20 hours. Now I have a blistery spot about the size of a half dollar on my back around the epidural. Should I be worried>

Doctor

A:   Please have it examined.
Common side effects of epidural injections include an allergic reaction at the site of injection or site of tape which often passes and, skin infection, at the site of injection.   Both are treated very differently.  If you are not experiencing any fevers, headaches, pain in the area, or loss of sensation or movement anywhere below or near the epidural site it is safe to observe the rash for a few days.
Congratulations on your baby and get some rest.

Related Q&A

Q: Is it possible for me to be pregnant? Are these signs? Is it too early to tell? I had unprotected sex on 12/16/16, an...

Q: I had my period from 12- 18 and realised drops of blood from 18-25.had sex on 5-10 but he produced outside .i feel bl...

Q: Hello, I took the morning after pill (19th November) whilst I was at the end of my first period and within two weeks ...

Q: Hi I had unprotected sex on my ovulation day or at least around that time. But I still had my period thirteen days a...

Q: On the poor advice from someone at Planned Parenthood (who I think was a volunteer and not a professional), about a w...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews